Format

Send to

Choose Destination
Am J Emerg Med. 1994 Jul;12(4):452-3.

Recurrent hypotension immediately after seizures in nortriptyline overdose.

Author information

1
Albert Einstein College of Medicine, Bronx, NY.

Abstract

Cardiovascular deterioration after seizures in tricyclic overdose has long been suspected. The investigators studied a patient with a nortriptyline HCI level of 1,205 ng/mL who had four generalized grand mal seizures, each lasting between 60 and 90 seconds that were immediately followed by hypotension requiring norepinephrine support. When the seizures were controlled with midazolam, the hypotension subsided and norepinephrine was decreased. The metabolic acidosis associated with the seizures may have caused hypotension by direct cardiotoxicity, an increase in bioavailability of tricyclic antidepressant because of changes in protein binding, an alteration of the effects of tricyclic antidepressant on cardiac membrane sodium channels, or a combination of these mechanisms.

PMID:
8031432
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center